Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 5, 2015, 11:31 PM EDT for Campbell County, Virginia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2015, 11:31 PM EDT (03:31 UTC)
- Expired
- Aug 6, 2015, 12:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
County Campbell County, VA
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WWUS81 KRNK 060331
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT WED AUG 5 2015
VAZ044-045-058-060430-
HALIFAX-PITTSYLVANIA-CAMPBELL-
1131 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
PITTSYLVANIA...CAMPBELL...AND NORTHWESTERN HALIFAX COUNTIES...
AT 1129 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM CHALK LEVEL TO
ALTA VISTA...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED
WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
BROOKNEAL...
MT AIRY...
AND RUSTBURG.
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3708 7888 3686 7929 3708 7935 3738 7899
3732 7895 3729 7895 3728 7893 3725 7892
3724 7888 3718 7883
TIME...MOT...LOC 0329Z 240DEG 49KT 3708 7921
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 10:10 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 5, 10:10 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1010 PM EDT WED AUG 5 2015 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL HEAD EASTWARD ALONG A FRONTAL BOUNDARY TOWARD OUR REGION TONIGHT. THURSDAY INTO FRIDAY...THE SYSTEM WILL CROSS THE AREA...BRINGING WIDESPREAD COVERAGE OF RAIN SHOWERS AND SOME THUNDERSTORMS. BY THE WEEKEND...DRIER HIGH PRESSURE WILL BUILD OVERHEAD. && .NEAR TERM /THROUGH THURSDAY/... AS OF 1000 PM EDT WEDNESDAY... 00Z RNK SOUNDING SHOWED CAPE OF 2400 J/KG. 01Z MESO ANALYSIS SHOWING DCAPES OVER 1000 J/KG IN THE PIEDMONT WITH MLCAPES OF OVER 2000 J/KG. CONVECTION HANGING TOUGH ALONG OUTFLOW BOUNDARY FROM GILES TO SOUTHSIDE VA. STRONGER STORMS WILL IMPACT SOUTHSIDE WHERE CAPES ARE HIGHER THROUGH MIDNIGHT. HRRR SHOWS THIS ACTIVITY TRACKING NNE INTO THE NRN CWA BY 07Z AND WEAKENING. HAVE INCREASED POPS EARLY OVER THE LINE...THEN MORE SCATTERED POPS OVERNIGHT PER PREVIOUS SHIFT. PREVIOUS DISCUSSION... DEEP MOISTURE CONVERGENCE OVER THE NC MTNS INTO NE TN ALLOWING FOR DEEP CONVECTION TO FORM. HAVE UPPED POPS OVER THE NC MTNS INTO PORTIONS OF SW VA AND THE NC FOOTHILLS THROUGH EARLY EVENING. THINK THE ACTIVITY HEAD NWD AND WEAKEN TOWARD MIDNIGHT. PREVIOUS DISCUSSION... A FRONTAL BOUNDARY WAS STALLED OVER NORTH CAROLINA. ISOLATED CONVECTION STARTING FIRING AROUND 200 PM. CURRENTLY...ISOLATED SHOWERS ARE ACROSS PARTS OF THE NORTHERN MOUNTAIN OF NORTH CAROLINA. OTHER ACTIVITY WAS SOUTH OF THE FORECAST AREA NEAR THE NC/SC BORDER. ADDITIONAL ISOLATED TO SCATTERED COVERAGE IS EXPECTED OVER THE SOUTHERN THIRD OF THE REGION BY THE LATE AFTERNOON...AND LINGER INTO THE EARLY EVENING. MUCH OF IT WILL DISSIPATE AROUND OR A LITTLE AFTER SUNSET. A SHORTWAVE TROUGH WAS HEADING EASTWARD THROUGH THE MID-MISSISSIPPI VALLEY. THIS FEATURE WILL HAVE THE INFLUENCE OF HELPING LIFT THE 850 MB FRONT NORTH OVERNIGHT...REACHING THE NORTHERN EXTENT OF THE FORECAST AREA AROUND DAYBREAK THURSDAY. ISOLATED TO SCATTERED COVERAGE OF SHOWERS IS EXPECTED OVERNIGHT WITH THE PASSAGE OF THIS FEATURE. LOW TEMPERATURES OVERNIGHT WILL BE COMPARABLE WITHIN A FEW DEGREES OF READINGS FROM LAST NIGHT. ANTICIPATE LOW TO MID 60S ACROSS THE MOUNTAINS WITH UPPER 60S TO NEAR 70 ACROSS THE PIEDMONT. ON THURSDAY...PRECIPITATION CHANCES WILL INCREASE DURING THE COURSE OF THE DAY FROM WEST TO EAST WITH THE APPROACH OF THE SHORTWAVE TROUGH. WHILE THIS IS OCCURRING...A PSEUDO-WEDGE OF HIGH PRESSURE WILL WORK ITS WAY SOUTH ALONG THE LEE OF THE APPALACHIANS. THE COMBINATION OF THESE FEATURES WILL LEAD TO A CLOUDY...WET AND COOLER THAN NORMAL DAY. SOUTHSIDE VIRGINIA WILL BE THE LAST TO DEVELOP LIKELY OR GREATER COVERAGE OF SHOWERS AND STORMS...IN THE NEIGHBORHOOD OF 400 PM. THE BLUEFIELD TO LEWISBURG AREA WILL BE FIRST...IN THE NEIGHBORHOOD OF 1100 AM. HIGH TEMPERATURES WILL RANGE FROM THE LOW TO MID 70S ACROSS THE MOUNTAINS WITH UPPER 70S TO LOWER 80S ACROSS THE PIEDMONT. AVERAGE PRECIPITATION TOTALS ON FRIDAY WILL RANGE FROM AROUND ONE-QUARTER OF AN INCH IN THE EAST TO ONE-HALF INCH IN THE WEST. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM WEDNESDAY... MODELS WERE SHOWING STRONG PRECIPITATION POTENTIAL PLACEMENT OVER THE COUNTY WARNING AREA ON THURSDAY NIGHT AND FRIDAY MORNING. ALL MODELS HAVE THE TROF AXIS RIGHT OVER THE FORECAST AREA ON 12Z/8AM FRIDAY. WITH ENOUGH LIFT AND NEARLY 2.0 INCH PRECIPITABLE WATER VALUES WILL AGAIN RAISE PROBABILITY OF PRECIPITATION AND RAINFALL AMOUNTS FOR THURSDAY NIGHT AND FRIDAY MORNING. WEDGE OF SURFACE HIGH PRESSURE OVER THE AREA SATURDAY AND SUNDAY. ENOUGH MOISTURE WRAPPING AROUND WESTERN SIDE OF THE LOW ON FRIDAY TO HOLD CLOUD COVER IN THE EASTERN COUNTY WARNING AREA FOR MOST OF THE DAY ON FRIDAY. THIS WILL RESULT IN BELOW NORMAL TEMPERATURES. WILL LEAN TOWARD COOLER MAV GUIDANCE FOR MAXIMUM TEMPERATURES ON FRIDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 200 PM WEDNESDAY... ONCE SURFACE LOW IS OFF THE COAST AND THERE IS DEEPER NORTHEAST WINDS...850 MB TEMPERATURES DROP A COUPLE OF DEGREES EAST OF THE MOUNTAINS FOR SATURDAY AND SUNDAY. A WEAK SHORT WAVE COMES THROUGH THE NORTHWEST UPPER FLOW ON SUNDAY. THIS MAY HELP TRIGGER SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS SUNDAY AFTERNOON AND EVENING. CLOSED UPPER LOW NOW OFF CALIFORNIA WILL PROGRESS OVER THE WESTERN UPPER RIDGE AND THEN DIG THE EASTERN 500 MB TROF BY TUESDAY. MODELS CONTINUE TO BRING NEXT COLD FRONT THROUGH THE REGION ON TUESDAY. HIGHEST PROBABILITY OF PRECIPITATION THIS TIME FRAME WILL BE AHEAD OF AND ALONG THE FRONT ON MONDAY AND TUESDAY. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... AS OF 725 PM EDT WEDNESDAY... MAINLY VFR THIS EVENING THOUGH CONVECTION NEAR FRONTAL BOUNDARY ALONG THE VA/NC/TN BORDER WILL MAKE INROADS TOWARD BLF BY 0130Z. WE ARE ANTICIPATING SOME WEAKENING BUT THINK IT MAY HOLD TOGETHER TO AT LEAST ADVERTISE VCSH FOR AN HOUR OR SO. REST OF THE NIGHT...MODELS TRACK PRECIP NWD IN A SCATTERED FASHION SO KEPT THE PREVIOUS IDEA OF VCSH AT THE OTHER TAF SITES. WITH MORE CLOUDS AROUND OF THE VFR VARIETY...THE FOG IF ANY OCCURS WILL STAY MVFR OVERNIGHT INTO THU MORNING. THURSDAY MORNING...THE WARM FRONT WILL LIFT NORTH OF THE AREA...AND TAKE ITS ASSOCIATED PRECIPITATION WITH IT. ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR BY THE MID MORNING. BY THE LATE MORNING AND THE EARLY AFTERNOON...AN AREA OF LOW PRESSURE WILL BE APPROACHING THE REGION ALONG WITH ASSOCIATED CONVECTION. LOOK FOR SHOWERS AND STORMS INCREASE IN COVERAGE ACROSS THE WESTERN QUARTER OF THE AREA DURING THIS POTION OF THE FORECAST. CIGS IN THIS AREA WILL ALSO START TO TREND TO MVFR. RAIN SHOWERS AND STORMS WILL MAKE IT TO LYH/DAN BY 20Z. HAVE LEFT OUT THUNDER THINKING INSTABILITY TO BE LIMITED DUE TO CLOUD COVER. EXPECT LOW END VFR EAST TO HIGH END MVFR WEST. EXTENDED AVIATION FORECAST... MVFR/IFR CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT AS THE SYSTEM CONTINUES MOVING THROUGH THE AREA. A PSEUDO-WEDGE DEVELOPS IN THE WAKE OF THE DEPARTING SYSTEM ON FRIDAY. LOOK FOR A CONTINUATION OF MVFR/IFR CONDITIONS WITH RAIN OR RAIN SHOWERS. WESTERN PARTS OF THE AREA HAVE THE BEST CHANCE OF BREAKING OUT OF THE WEDGE WITH POCKETS OF IMPROVED FLIGHT CATEGORIES AND DEEPER CONVECTION OVER THE WEEKEND...VFR CONDITIONS RETURN TO MOST LOCATIONS AS HIGH PRESSURE BUILDS INTO AND OVER THE REGION. LATE NIGHT AND EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG IS POSSIBLE. MONDAY WILL BRING OUR NEXT CHANCE OF ISOLATED TO SCATTERED SHOWERS AND STORMS TO THE AREA WITH A PASSING SHORTWAVE TROUGH. MOST AREAS WILL BE VFR. LOCALIZED...BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE UNDER THE HEAVIER CORES OF ANY CONVECTION THAT DEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...DS/WP
Hazardous weather outlook, Aug 5, 4:04 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT WED AUG 5 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-062015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 404 PM EDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD RAINFALL IS EXPECTED THURSDAY THROUGH EARLY FRIDAY MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 9:31 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG LAWSONVILLE 36.48N 80.25W
08/05/2015 STOKES NC 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT THE TOWN
&&
PWLocal storm report, Aug 5, 9:40 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG KING 36.28N 80.36W
08/05/2015 STOKES NC 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT THE TOWN
&&
PWSpecial weather statement, Aug 5, 10:07 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT WED AUG 5 2015
VAZ014-017-060245-
MONTGOMERY-FLOYD-
1007 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FLOYD AND
SOUTHERN MONTGOMERY COUNTIES...
AT 1007 PM EDT...A STRONG THUNDERSTORM WAS OVER CHRISTIANSBURG...
MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
PILOT...
SHAWSVILLE...
AND COPPER HILL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3707 8053 3732 8026 3723 8019 3711 8018
3711 8017 3712 8013 3707 8011 3705 8012
3691 8039
TIME...MOT...LOC 0207Z 218DEG 31KT 3711 8043
RABSpecial weather statement, Aug 5, 10:16 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1016 PM EDT WED AUG 5 2015
VAZ033-043-044-060315-
HENRY-PITTSYLVANIA-FRANKLIN-
1016 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CITY OF
DANVILLE...PITTSYLVANIA...SOUTHEASTERN FRANKLIN AND NORTHEASTERN
HENRY COUNTIES...
AT 1014 PM EDT...A STRONG THUNDERSTORM WAS OVER SWANSONVILLE...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. LOCALLY VERY
HEAVY RAIN CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
ALTAVISTA...
HURT...
CHATHAM...
AND GRETNA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3681 7994 3709 7963 3709 7961 3704 7960
3703 7956 3705 7954 3701 7948 3702 7946
3706 7949 3706 7941 3709 7940 3711 7937
3712 7938 3714 7934 3710 7930 3712 7927
3700 7911 3672 7918 3654 7946 3654 7959
TIME...MOT...LOC 0214Z 239DEG 12KT 3672 7959
RABSpecial weather statement, Aug 5, 10:42 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 PM EDT WED AUG 5 2015
VAZ058-060345-
HALIFAX-
1042 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HALIFAX COUNTY THROUGH
1145 PM EDT...
AT 1039 PM EDT...A STRONG THUNDERSTORM WAS NEAR RIDGEWAY...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
CLOVER...
NATHALIE...
AND MT LAUREL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3683 7869 3681 7867 3670 7906 3682 7913
3698 7890 3698 7889 3699 7888 3698 7882
3695 7878 3696 7877 3698 7878 3699 7876
3694 7873 3692 7875 3686 7867 3684 7867
TIME...MOT...LOC 0239Z 262DEG 16KT 3679 7903
RABSpecial weather statement, Aug 5, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT WED AUG 5 2015
VAZ044-045-058-060430-
HALIFAX-PITTSYLVANIA-CAMPBELL-
1131 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
PITTSYLVANIA...CAMPBELL...AND NORTHWESTERN HALIFAX COUNTIES...
AT 1129 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM CHALK LEVEL TO
ALTA VISTA...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED
WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
BROOKNEAL...
MT AIRY...
AND RUSTBURG.
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3708 7888 3686 7929 3708 7935 3738 7899
3732 7895 3729 7895 3728 7893 3725 7892
3724 7888 3718 7883
TIME...MOT...LOC 0329Z 240DEG 49KT 3708 7921
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:19 PM EDT | Special Weather Statement | RNK | Bland | 26 min |
| Aug 5, 8:38 PM EDT | Special Weather Statement | RNK | Bland | 37 min |
| Aug 5, 9:21 PM EDT | Special Weather Statement | RNK | Henry | 24 min |
| Aug 5, 9:30 PM EDT | Special Weather Statement | RNK | City of Martinsville | 30 min |
| Aug 5, 10:07 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 38 min |
| Aug 5, 10:16 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 59 min |
| Aug 5, 10:42 PM EDT | Special Weather Statement | RNK | Halifax | 63 min |
| Aug 6, 12:00 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 60 min |
| Aug 6, 6:46 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Aug 6, 7:26 PM EDT | Special Weather Statement | RNK | Pulaski | 34 min |
| Aug 5, 8:54 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 44 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | RNK | Wilkes | 30 min |
| Aug 6, 6:56 PM EDT | Special Weather Statement | RNK | Surry | 34 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | RNK | Rockingham | 33 min |
Nearby
Special Weather Statements in Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.